Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 48, NWS Huntsville, AL

June 15, 2007Marshall County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 15, 2007, 6:36 PM CDT for Marshall County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 6:36 PM CDT (23:36 UTC)
Expired
Jun 15, 2007, 7:00 PM CDT
In force
24 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
559 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:42 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 15, 2:42 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
242 PM CDT FRI JUN 15 2007

.DISCUSSION...LATEST MPR/MIPS SOUNDING DATA SHOWING AIRMASS
BECOMING INCREASINGLY UNSTABLE ACROSS THE AREA EARLY THIS AFTN
WITHIN A SUFFICIENTLY MOIST ENVIRONMENT. 18Z VISIBLE SATL IMAGERGY
SHOWS CU FIELD FORMING ALONG A WEAK CONVERGENCE ZONE JUST SOUTH OF
THE TENNESSEE RIVER WHERE SCATTERED THUNDERSTORMS HAVE NOW
DEVELOPED IN COLBERT COUNTY. SIMILAR STRENGTH STORMS AROUND THE
COLUMBUS MS AREA PRODUCED WIND GUSTS 30-35 MPH WITH HEAVY RAIN...
AND THAT APPEARS TO BE THE MAIN THREATS AT THIS TIME. WATER VAPOR
SATL INICATING A SHORTWAVE DROPPING SOUTH ACROSS WV/ERN KY WHICH
IS HELPING TO ENHANCE THUNDERSTORMS AHEAD OF IT. WILL HAVE TO
WATCH THIS FEATURE THROUGH THE AFTERNOON/EARLY EVENING AS IT NEARS
THE EASTERN HALF OF THE FORECAST AREA.

ELSEWHERE...UPPER LEVEL LOW ALONG THE RED RIVER VALLEY OF OK/TX IS
GENERATING WIDESPREAD CONVECTION AHEAD OF IT ACROSS THE ARKLATX
REGION. THIS FEATURE (CURRENTLY BEING BLOCKED BY A WEAK UPR RIDGE
FROM MOVING MUCH EAST) WILL EVENTUALLY AFFECT THE WEATHER ACROSS
THE TENNESSEE VALLEY EARLY NEXT WEEK.

.SHORT TERM (TONIGHT THROUGH MONDAY)...
WITH ABOVE MENTIONED FACTORS COMING TOGETHER...ISOLATED TO SCATTERED
SHOWERS/TSTMS CAN BE EXPECTED THROUGH THIS EVENING DESPITE LOSS OF
DAYTIME HEATING. STORMS WILL PRIMARILY FEED OFF EXISTING OUTFLOW
BOUNDARIES AND RESIDUAL SFC HEATING FROM VERY WARM DAY IN THE LWR
90S. NOT EXPECTING STORMS TO REACH SEVERE LIMITS DUE TO LACK OF
SHEAR AND INCREASING STABILITY...BUT A FEW STORMS WILL BE CAPABLE
OF PRODUCING BRIEF STRONG WIND GUSTS...SMALL HAIL AND HEAVY RAINFALL.

HIGH PRESSURE WILL REBUILD JUST OUR TO WEST SATURDAY. THIS WILL
REINFORCE A NORTHERLY FLOW AND BRING IN RELATIVELY DRIER AND MORE
STABLE CONDITIONS ACROSS THE AREA. BUFR SOUNDINGS SHOW A SUBSTANTIAL
SUBSIDENCE INVERSION DEVELOPING BETWEEN 10-15KFT WHICH WILL LIMIT
CONVECTIVE DEVELOPMENT THROUGH THE WEEKEND. AS UPR RIDGE
BUILDS...VERY WARM TEMPERATURES WILL PERSIST WITH DAYTIME HIGHS IN
THE LWR TO MID 90S BOTH SAT/SUN. UNFORTUNATELY...OTHER THAN AN
ISOLATED SHORT-LIVED STORM POPPING UP SOUTH OF THE RIVER SAT
AFTN...DRY CONDITIONS WILL PREVAIL THROUGH MONDAY.

.LONG TERM (TUESDAY THROUGH FRIDAY)...
AS MENTIONED ABOVE...RED RIVER VLY UPR LOW WILL GRADUALLY MOVE EAST
AS STRONGER LONGWAVE TROUGH ALONG THE CANADIAN/US BORDER HELPS SHOVE
THE RIDGE EAST OF THE AREA. TUESDAY/WEDNESDAY COULD POTENTIALLY SET
UP TO BE THE BEST CHANCE FOR WIDESPREAD MEASURABLE PRECIP ACROSS THE
AREA IN A LONG WHILE (BUT WELL KEEP OUR FINGERS CROSSED). SOUTHWEST
FLOW AHEAD OF THE UPR WAVE WILL OPEN THE DOOR TO A VERY MOIST GULF
AIRMASS MONDAY/MONDAY NIGHT. S/W ENERGY ALSO CROSSING THE AREA WILL
BRING INCREASING CHANCES OF PRECIP TO THE AREA BY TUESDAY. FORCING
WILL BE PRIMARILY BE DRIVEN BY UPR LVL DYNAMICS WITH WEAK LOW LVL
SYNOPTIC LIFT SEEN AT THIS TIME. NONETHELESS...ANY RAINFALL WILL BE
VERY MUCH APPRECIATED AS MUCH OF NRN AL/SRN MIDDLE TN REMAIN IN AN
EXCEPTIONAL (D4) DROUGHT.

BY THURSDAY...AS UPR LVL SYSTEM WILL SHEAR EAST OF THE AREA WITH A
WEST/SOUTHEWST FLOW TRYING TO BRING IN SOME DRIER AIR. THE 12Z GFS
IS TRYING TO HOLD ON TO A MOIST/UNSTABLE AIRMASS WHICH IS RESULTING
IN OVERDONE QPF. GIVEN UNORGANIZED/UNCERTAIN PATTERN AFTER WED...
WILL MAINTAIN THE POSSIBILITY THAT ISOLD DIURNAL PULSE TYPE
CONVECTION WILL BE POSSIBLE THU/FRI. TEMPS THROUGH THE PERIOD WILL
FLUCTUATE...COOLEST BOTH TUE/WED WITH FORECASTED RAINFALL.
NADLER.83

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    67  93  63  94 /  30  10   0  10
SHOALS        66  94  64  95 /  30  10   0  10
CULLMAN       66  91  64  91 /  30  10   0  10
FAYETTEVILLE  65  90  61  91 /  30  10   0  10
ALBERTVILLE   66  91  64  92 /  30  10   0  10
FORT PAYNE    62  90  61  91 /  30  10   0  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

DJN.83
Hazardous weather outlook, Jun 15, 1:00 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT FRI JUN 15 2007

ALZ001>010-016-TNZ076-096-097-161000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

WEAK INSTABILITY IN THE UPPER LEVELS COMBINED WITH WARM...MOIST
AIR IN PLACE OVER THE AREA WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. WHILE STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS...SOME INDIVIDUAL CELLS COULD BE STRONG. THE
MAIN THREATS FROM THESE STRONGER STORMS WILL BE LOCALIZED WIND GUSTS
UP TO 40 MPH...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING.
ISOLATED STORMS COULD LINGER THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A FRONT WILL APPROACH THE AREA DURING THE MIDDLE PART OF NEXT
WEEK. ALONG AND AHEAD OF THE FRONT...THERE WILL BE A CHANCE OF
SHOWER AND THUNDERSTORM ACTIVITY. AT THIS TIME...THESE STORMS DO
NOT APPEAR TO POSE A SIGNIFICANT SEVERE WEATHER THREAT.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 15, 6:10 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
610 PM CDT FRI JUN 15 2007

ALZ006>008-152345-
MADISON-MARSHALL-MORGAN-
610 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT FOR EXTREME SOUTHERN
MADISON...NORTHWEST MARSHALL AND EXTREME NORTHEAST MORGAN COUNTIES
UNTIL 645 PM CDT...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF MORGAN CITY...OR 9 MILES
SOUTHEAST OF REDSTONE ARSENAL...MOVING SOUTH AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LACEY SPRINGS.
  MORGAN CITY.
  UNION GROVE.

IF ON OR NEAR THE TENNESSEE RIVER OR THE SOUTHWEST PORTION OF LAKE
GUNTERSVILLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

KULA

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.